Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 158, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 21, 2021, 3:04 AM PDT. It took effect at Jul 21, 2021, 6:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2021, 3:04 AM PDT (10:04 UTC)
- In effect from
- Jul 21, 2021, 6:00 PM PDT
- Expired
- Jul 22, 2021, 2:45 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
405 WHUS76 KSEW 211004 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 304 AM PDT Wed Jul 21 2021 PZZ131-132-211815- /O.EXP.KSEW.GL.W.0050.000000T0000Z-210721T1000Z/ /O.CON.KSEW.SC.Y.0157.000000T0000Z-210722T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 304 AM PDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 15 to 25 kt today, increasing to 20 to 30 kt this evening into tonight. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-211815- /O.CON.KSEW.SC.Y.0157.000000T0000Z-210721T1100Z/ /O.NEW.KSEW.SC.Y.0158.210722T0100Z-210722T1000Z/ Northern Inland Waters Including The San Juan Islands- 304 AM PDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT THURSDAY... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, until 4 AM PDT early this morning. For the Small Craft Advisory, from 6 PM this evening to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-211815- /O.CON.KSEW.SC.Y.0157.000000T0000Z-210721T1100Z/ /O.NEW.KSEW.SC.Y.0158.210722T0100Z-210722T1000Z/ Admiralty Inlet- 304 AM PDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...For the Small Craft Advisory, until 4 AM PDT early this morning. For the Small Craft Advisory, from 6 PM this evening to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
578 WHUS76 KSEW 211542 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 842 AM PDT Wed Jul 21 2021 PZZ131-132-212345- /O.CON.KSEW.SC.Y.0157.000000T0000Z-210722T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 842 AM PDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...West winds 15 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-212345- /O.CON.KSEW.SC.Y.0158.210722T0100Z-210722T1000Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 842 AM PDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT THURSDAY... * WHAT...Westerly winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...From 6 PM this evening to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
582 WHUS76 KSEW 212143 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 243 PM PDT Wed Jul 21 2021 PZZ133-134-220545- /O.CON.KSEW.SC.Y.0158.210722T0100Z-210722T1000Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 243 PM PDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT THURSDAY... * WHAT...Westerly winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...From 6 PM this evening to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-220545- /O.CON.KSEW.SC.Y.0157.000000T0000Z-210722T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 243 PM PDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...West winds 15 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
061 WHUS76 KSEW 220315 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 815 PM PDT Wed Jul 21 2021 PZZ133-134-221000- /O.CON.KSEW.SC.Y.0158.000000T0000Z-210722T1000Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 815 PM PDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-221115- /O.CON.KSEW.SC.Y.0157.000000T0000Z-210722T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 815 PM PDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...West winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
839 WHUS76 KSEW 220945 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 245 AM PDT Thu Jul 22 2021 PZZ131-132-221745- /O.CAN.KSEW.SC.Y.0157.000000T0000Z-210722T1200Z/ /O.NEW.KSEW.SC.Y.0159.210723T0100Z-210723T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 245 AM PDT Thu Jul 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 6 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-221045- /O.CAN.KSEW.SC.Y.0158.000000T0000Z-210722T1000Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 245 AM PDT Thu Jul 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased to 20 knots or less. $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 8:19 PM PDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jul 20, 8:19 PM PDT, 6 hours 45 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
819 PM PDT Tue Jul 20 2021
.SYNOPSIS...A trough of upper level low pressure over the
northeast Pacific will provide cloudy and cool weather with
onshore flow as temperatures remain below normal through Thursday.
The low pressure will lift out of the area and into British
Columbia on Thursday. This will allow an upper level ridge of high
pressure over the desert southwest to build north into the area
and bring a warming trend for temperatures to reach above normal
by this coming weekend.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...No planned updates to the
forecast tonight. 33
Previous discussion...Upper level low pressure continues to spin
over the Northeast Pacific this afternoon. As a result, the
persistent onshore flow continues today. Drizzle this morning did
measure out to a few hundredths of an inch in spots, but current
trends show that drizzle has ended. Clearing is slowly occurring
but the Puget Sound area remains partly to mostly cloudy.
Satellite trends suggest the slow clearing will gradually give way
to more sun by the evening. The onshore flow will persist
overnight with the low slowly lifting north towards BC. So clouds
should increase again overnight. Lows will remain cool in the low-
mid 50s in most spots and upper 40s in the cooler locales of the
lowlands. The upper low will steadily lift northeast into Canada
on Wednesday and into Thursday. Temps will remain cool Wednesday
with onshore flow persisting. Thursday will be a transitional day
as the low pressure lifts well north of the area and less clouds
are expected, allowing temperatures to warm a few degrees and be
closer to normal. LJ
.LONG TERM /SATURDAY THROUGH TUESDAY/...By Friday the pattern
shifts as the low exits and 500mb height rises are observed with a
ridge of high pressure across the desert SW building north.
Temperatures should be expected to increase Friday and into the
weekend. With clearer skies and a warmer airmass, highs will be
near to above normal but not significantly hot. Expect most
lowland areas away from the coast to warm to near 80 degrees on
Saturday and Sunday with overnight lows in the mid 50s.
Temperatures will cool slightly early next week with height falls
expected depending on where the next upper low tracks. At present
it looks to remain well north of the area so only minor height
falls and a weak cooling trend are expected early next week. The
weather is expected to remain dry through the extended forecast
period. LJ
&&
.AVIATION...An upper trough to the southwest of Haida Gwaii will
gradually shift onshore over southern British Columbia on
Wednesday. Southwest flow aloft continues over Western Washington.
Low levels will remain somewhat moist with onshore flow
continuing. MVFR ceilings are expected to redevelop again
overnight and persist into at least midday Wednesday.
KSEA...MVFR conditions will redevelop again tonight, but ceilings
on Wednesday AM are expected to be higher than they were this
morning. BKN-OVC020-030 will lift Wednesday afternoon with some
late afternoon scattering out expected. Surface winds W-NW 5 to 10
knots backing to light southerly overnight. 27
&&
.MARINE...Gales have been posted for the central/eastern strait
with small craft advisories in place for the adjacent waters of
Admiralty Inlet and the Northern Inland Waters.
Onshore flow will continue through the week ahead, but will ease
somewhat Thursday into Saturday as surface ridging builds in the
coastal waters. This will result in the more typical diurnally
driven westerlies reaching advisory levels each afternoon and
evening in the strait. By Saturday night, another potentially strong
marine push is possible for stronger winds and will keep an eye on
that possibility. 27
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 3 AM Wednesday to 5 AM PDT Thursday
for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning until 3 AM PDT Wednesday for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until 4 AM PDT Wednesday for Admiralty
Inlet-Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.